Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 23, 2009, 3:34 PM CDT for Charles Mix County, Gregory County, South Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 3:34 PM CDT (20:34 UTC)
- Expired
- Mar 23, 2009, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 188 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:00 PM CDT | HAIL 0.75 | 4 Ese Fairfax, SD | 50 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:16 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 232034 SVRFSD SDC023-053-232115- /O.NEW.KFSD.SV.W.0007.090323T2034Z-090323T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 334 PM CDT MON MAR 23 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA EASTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONESTEEL...OR 18 MILES NORTHWEST OF SPENCER...AND WAS MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLATTE AROUND 405 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. && LAT...LON 4350 9924 4350 9883 4300 9870 4299 9908 TIME...MOT...LOC 2033Z 175DEG 37KT 4307 9896 $$ CHAPMAN
2 follow-up statements
000 WWUS53 KFSD 232049 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 349 PM CDT MON MAR 23 2009 SDC023-053-232115- /O.CON.KFSD.SV.W.0007.000000T0000Z-090323T2115Z/ GREGORY SD-CHARLES MIX SD- 349 PM CDT MON MAR 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WESTERN CHARLES MIX AND EASTERN GREGORY COUNTIES... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BONESTEEL...OR 22 MILES WEST OF LAKE ANDES...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL GREGORY COUNTY NORTH OF BONESTEEL THROUGH 400 PM CDT RURAL WESTERN CHARLES MIX COUNTY WEST OF GEDDES THROUGH 415 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4350 9924 4350 9883 4300 9870 4299 9908 TIME...MOT...LOC 2049Z 168DEG 27KT 4318 9898 $$ CHAPMAN
000 WWUS53 KFSD 232116 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 416 PM CDT MON MAR 23 2009 SDC023-053-232124- /O.EXP.KFSD.SV.W.0007.000000T0000Z-090323T2115Z/ GREGORY SD-CHARLES MIX SD- 416 PM CDT MON MAR 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHARLES MIX AND EASTERN GREGORY COUNTIES EXPIRES AT 415 PM CDT... THE STORM WHICH PROMPTED THE WARNING NORTH OF BONESTEEL HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. ANOTHER THUNDERSTORM WAS LOCATED BETWEEN LAKE ANDES...PICKSTOWN AND GEDDES...AND HAD THE POTENTIAL FOR WINDS IN EXCESS OF 60 MPH AND HAIL TO NICKEL SIZE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4350 9924 4350 9883 4300 9870 4299 9908 TIME...MOT...LOC 2114Z 168DEG 27KT 4336 9903 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:05 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 23, 10:05 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 AM CDT MON MAR 23 2009 .DISCUSSION... ACTIVE DAY WEATHER WISE AND A NUMBER OF WEATHER CONCERNS TO GO ALONG WITH IT. OVERALL...PREVIOUS FORECAST LOOKS TO BE IN GOOD SHAPE THROUGH THE SHORT TERM. UPDATED FORECAST FORTHCOMING BUT ONLY MINOR CHANGES. MOST OF THIS MORNINGS THUNDERSTORMS OVER THE ERN CWA HAVE PUSHED NE INTO CNTRL MN. THIS TREND TO CONTINUE THROUGH THIS MORNING. SEPARATE AREA OF OVERRUNNING SHOWERS INTO CNTRL SD SHOULD CONTINUE TO REDEVELOP OVER THAT AREA WHILE SLOWLY RETROGRADING WWRD INTO THE AFTERNOON. MAIN THUNDERSTORM CONCERN IS FOR LATE AFTERNOON AND EARLY EVENING AS SFC WARM FRONT MOVES INTO THE MO RIVER VALLEY. SHOULD SEE SHOWERS/THUNDERSTORMS DEVELOP OVER CNTRL NE THIS AFTERNOON...AND THEN LIFT NEWRD INTO THE MO VALLEY AS MID/UPPER LEVELS RAPIDLY COOL. COOLING IN THE MID LEVEL WILL PRODUCE MU CAPES AROUND 1000 J/KG RANGE ALONG THE MO RIVER FROM LAKE ANDES TO YANKTON TO NEAR SIOUX CITY...PROVIDED STRATUS DOES NOT INHIBIT SFC HEATING TOO MUCH. THIS AREA WILL ALSO BE THE FOCUS OF THE HIGHEST LOW LEVEL SHEAR...WHICH WILL BE ALONG THE SFC WARM FRONT. 0-2 KM VGP VALUES IN THE .02-.04 RANGE...WHICH IS SUPPORTIVE OF TORNADO DEVELOPMENT. RELATIVELY LOW DEW POINTS DEPRESSIONS AND LCL LESS THAN 2000 FT AGL ALSO SUPPORT TORNADO DEVELOPMENT. BIG QUESTION BECOMES STRENGTH OF THE UPDRAFTS AND IF STORMS WILL BE DISCREET AS THEY MOVE INTO THE MO VALLEY. ANY DISCREET LOW TOPPED SUPERCELLS WILL AT LEAST PRODUCE THE POTENTIAL FOR ISOLATED TORNADOES...OF COURSE IF THE STORMS LINE OUT THE TORNADO THREAT WILL BE NEARLY NONEXISTENT. THE HIGHER RISK OF SEVERE WEATHER EXISTS WITH HAIL AND WIND POTENTIAL...MAINLY SOUTH OF INTERSTATE 90. NOT THE PERFECT SEVERE SHEAR PROFILE AS UPPER LEVELS ARE A BIT WEAK AND PROFILE ACTUALLY BACKS IN THE MID LEVELS...BUT STILL NICKLE TO QUARTER HAIL SEEM POSSIBLE PROVIDED ENOUGH CAPE. WILL KEEP THE WIND ADVISORY GOING FOR NOW BUT NOTHING MEETING CRITERIA AT THIS TIME. SHOULD SEE SLIGHTLY STRONGER WINDS THIS AFTERNOON IN THE ADVISED AREA AS BETTER MIXING KICKS IN...BUT EVEN THESE WINDS LOOK MARGINAL FOR ADVISORY...SO MAY EVENTUALLY NEED TO CANCEL. ALSO HAVE TO WATCH THE POTENTIAL FOR FLASH FLOODING MAINLY SOUTH OF I-90. FLASH FLOOD GUIDANCE AROUND 1 INCH PER HR AND 1.5 INCHES PER 3 HRS ALONG THE MO VALLEY WITH SLIGHTLY HIGHER VALUES ALONG 1-90...ALTHOUGH FLASH FLOOD GUIDANCE MAY BE A BIT ON THE LOW SIDE. DO NOT EXPECT WIDESPREAD FLASH FLOODING SO NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME. STILL FLASH FLOODING IS POSSIBLE OVER THESE LARGELY SATURATED AREAS SHOULD THUNDERSTORMS REMAIN OVER ANY AREA FOR A PROLONGED PERIOD OF TIME. UPDATE...97 && .AVIATION... DEEPENING LOW PRESSURE OVER NEBRASKA WILL KEEP STRONG SOUTHEAST WINDS IN PLACE THROUGH THE DAY WITH SUSTAINED WINDS AROUND 25 MPH AND GUSTS AROUND 35 MPH...ESPECIALLY FOR FSD AND SUX. MAINLY MVFR CEILINGS ARE EXPECTED...ALTHOUGH SOME IFR CEILINGS WILL BE LIKELY THROUGH THE AFTERNOON. THUNDERSTORMS TO DEVELOP ACROSS CNTRL NE THIS AFTERNOON MOVING INTO THE MO VALLEY BY LATE THIS AFTERNOON AND THEN SPREADING NWRD TOWARD I90 THIS EVENING. 97 && .PREV DISCUSSION... ACTIVE FORECAST FOR NEXT FEW DAYS AS STRONG CYCLONE IMPACTS THE AREA. CURRENTLY...THUNDERSTORMS DEVELOPING IN WARM SECTOR. NOT MUCH OF A CHANGE IN NELIGH PROFILER OVER THE PAST SEVERAL HOURS...SUGGESTING THUNDERSTORMS ARE PRIMARILY THERMODYNAMICALLY DRIVEN. HEIGHT OF 50 DBZ CORE HAS APPROACHED 23-24K FEET AGL IN SOME OF STRONGER STORMS...BUT HAS NOT BEEN ABLE TO SURGE ANY HIGHER TO LEND CONFIDENCE IN ISSUING A WARNING. FAIRLY DYNAMIC SET UP TODAY WITH DEEPENING SURFACE LOW OVER WESTERN NEBRASKA. GRADIENT FAIRLY TIGHT LENDING TO STRONG SOUTHEAST FLOW ACROSS AREA. CLOUD COVER QUITE TRICKY TODAY...BUT AS LOW LEVEL MOISTURE INCREASES EXPECT STRATUS DECK TO EXPAND AND SHROUD CWA. WINDS OVERNIGHT HAVE DROPPED OFF SLIGHTLY...BUT STILL CLOSE TO WIND ADVISORY CRITERIA ACROSS SOUTHWEST MINNESOTA ESPECIALLY WITH DOWNDRAFTS FROM RESIDUAL SHOWERS ENHANCING MIXING SOME. BUFKIT MOMENTUM TRANSFER ONLY A FEW KNOTS SHY OF WIND ADVISORY CRITERIA ACROSS PORTIONS OF NORTHWEST IOWA...AND ELECTED TO ISSUE A SMALL ADVISORY THROUGHOUT THE DAY TODAY. AM MOST CONCERNED ABOUT WINDS DOWN NEAR THE KSUX AREA THIS AFTERNOON AS MODELS PORTEND DRY SLOT SURGING NORTHWARD POTENTIALLY WORKING INTO SOUTHERN EDGE OF FORECAST AREA. IF THIS OCCURS...ENHANCED MIXING WILL LIKELY LEAD TO LOW END WIND ADVISORY CONDITIONS. DRY SLOT APPEARS TO WORK TOWARDS THE KYKN AREA LATE THIS AFTERNOON. MU CAPE VALUES RISE TO AROUND 500 J/KG...AND EXPECT CONVECTIVE INITIATION TO BE NEAR HIGHWAY 81 ACROSS NEBRASKA BUT POTENTIALLY AS FAR NORTH AS YANKTON. EXPECT REMNANTS OF STORMS TO WORK INTO EASTERN PORTIONS OF FORECAST AREA TONIGHT. GIVEN SHEAR PROFILES SUGGESTING STRONG SPEED SHEAR AND MODEST DIRECTIONAL SHEAR...AGREE WITH SPC THE PRIMARY SEVERE THREAT WILL BE HAIL AND WIND THOUGH AN ISOLATED TORNADO EARLY IN THE STORMS LIFE CYCLE CAN NOT BE RULED OUT. COULD ALSO SEE SOME ELEVATED STORMS DEVELOP ACROSS PORTIONS OF SOUTHWEST MINNESOTA THIS EVENING AS SWATH OF INSTABILITY LIFTS TO THE NORTHEAST. COLD FRONT CRASHES INTO WESTERN PORTIONS OF FORECAST AREA THIS EVENING AND SWEEPS ACROSS THE AREA OVERNIGHT. TROWAL SETS MAINLY ALONG AND WEST OF THE JAMES RIVER VALLEY TONIGHT AND AS ATMOSPHERE COOLS COULD SEE PRECIPITATION MIX WITH AND CHANGE OVER TO SNOW OVERNIGHT. BEST CHANCES FOR ACCUMULATION APPEAR TO BE FROM K9V9 DOWN INTO GREGORY COUNTY. PRECIPITATION WILL LIKELY MIX WITH AND POTENTIALLY CHANGE BACK OVER TO RAIN ON TUESDAY BEFORE THE WRAP AROUND PRECIP LIFTS OFF TO THE NORTHEAST. WITH ACCUMULATION OF AROUND ONE INCH OF SNOW NEAR THE K9V9 AREA...OPTED NOT TO ISSUE A WINTER WEATHER ADVISORY. PRECIPITATION LIFTS TO THE NNE TUESDAY NIGHT CREATING THE POTENTIAL FOR A DUSTING OF SNOW ACROSS THE NORTHERN EDGE OF CWA. WINDS WILL FINALLY BEGIN TO SETTLE DOWN ON WEDNESDAY AS SYSTEM LIFTS INTO THE GREAT LAKES REGION. DID NOT ALTER FORECAST BEYOND WEDNESDAY DUE TO ACTIVE WEATHER IN THE SHORT TERM. WILL HAVE TO KEEP AN EYE ON THE NEXT SYSTEM WHICH BEGINS TO DIVE INTO THE INTERMOUNTAIN WEST ON WEDNESDAY AND MOVES INTO THE NORTHERN PLAINS LATE THIS WEEK INTO THE WEEKEND. THIS SYSTEM COULD BRING THE POTENTIAL FOR ANOTHER SIGNIFICANT SNOW EVENT ACROSS THE NORTHERN PLAINS ON SATURDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ002-003-013-014- 020>022-031-032. MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ081-090. NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013-014. SD...NONE. && BT/08
Hazardous weather outlook, Mar 23, 11:15 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT MON MAR 23 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1115 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EARLY THIS EVENING FOR AREAS SOUTH OF I 90 IN SOUTHEAST SOUTH DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA THIS AFTERNOON...MOVING INTO THE MISSOURI VALLEY BY LATE THIS AFTERNOON. SHOULD STORMS DEVELOP...THEY MAY PRODUCE HAIL UP TO ONE INCH AND 60 MPH WINDS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TORNADOES WITH THESE STORMS. FLOODING... RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY OF THE AREA RIVERS. MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR FLOODING IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON TO MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER. WINTER WEATHER... RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES. SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS. WIND... SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE OVER MUCH OF NORTHWEST IOWA AND PORTIONS OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Mar 23, 1:43 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 2 NE CLAYTON 43.46N 97.63W
03/22/2009 E0.75 INCH HUTCHINSON SD PUBLIC
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 33 min |
| Mar 22, 8:41 PM CDT | Flash Flood Warning | FSD | Brookings, Kingsbury, Lake, Miner | 3 hr |
| Mar 23, 11:11 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 83 days |
| Mar 23, 4:08 PM CDT | Tornado Warning | FSD | Bon Homme | 37 min |
| Mar 23, 4:12 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 38 min |
| Mar 23, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 26 min |
| Mar 23, 4:53 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 52 min |
| Mar 23, 4:57 PM CDT | Flash Flood Warning | FSD | Union | 2 hr |
| Mar 23, 4:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Turner, Yankton | 31 min |
| Mar 23, 5:03 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook | 27 min |
| Mar 23, 5:33 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner, Yankton | 42 min |
| Mar 23, 5:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 24 min |
| Mar 23, 5:44 PM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
| Mar 23, 5:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 46 min |
| Mar 23, 6:09 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 111 min |
| Mar 23, 6:17 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 43 min |
| Mar 23, 6:33 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 27 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.